Alert archive / Washington / Special Weather Statements in 2021
Special Weather Statement, NWS Seattle, WA
NWS Seattle, WA issued this special weather statement at Oct 17, 2021, 5:37 PM PDT for Lewis County, Washington. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2021, 5:37 PM PDT (00:37 UTC)
- Expired
- Oct 17, 2021, 6:15 PM PDT
- In force
- 38 min
- Issued by
- NWS Seattle, WA
- Hail
- 0.25 in
- Wind
- 40
County Lewis County, WA
The radar
The Portland,OR radar (KRTX), 93 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 0.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
079
WWUS86 KSEW 180037
SPSSEW
Special Weather Statement
National Weather Service Seattle WA
537 PM PDT Sun Oct 17 2021
WAZ504-569-180115-
Southwest Interior-West Slopes South Central Cascades and Passes-
537 PM PDT Sun Oct 17 2021
...A strong thunderstorm will impact portions of western Lewis County
through 615 PM PDT...
At 536 PM PDT, Doppler radar was tracking a strong thunderstorm over
Silver Lake, or near Castle Rock, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Centralia, Toledo, Napavine, Winlock and Onalaska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Briefly heavy rainfall is also occurring with this storm and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4639 12292 4676 12294 4676 12255 4639 12257
TIME...MOT...LOC 0036Z 180DEG 27KT 4633 12278
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
PullinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this special weather statement went out at Oct 17, 3:25 PM PDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 17, 3:25 PM PDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
325 PM PDT Sun Oct 17 2021
.SYNOPSIS...The remnants of a front will dissipate over Western
Washington tonight. There will be a break in the weather
through Tuesday before a front arrives Wednesday. Additional
fronts will arrive later in the week.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...There are some areas
of light rain on weather radar this afternoon--the front will
dissipate this evening over the area. The area of precip just north
of the Olympics might combine with some convergence zone activity
this evening so rain seems likely around the Seattle metro area
even though nothing developed earlier today when radar showed some
precip heading toward the area. There will probably be a
few scattered light showers into Monday morning, but nothing looks
significant. A nice break in the weather is obvious on satellite
imagery of the northeast Pacific--the next front shoudn't arrive til
late Tuesday and Wednesday morning. So, after patches of morning
fog, Tuesday looks like a nice day with high temps in the upper 50s
to mid 60s across Western Washington in light offshore flow.
That next front, a pretty thing well offshore today, stretches out
and arrives along the West Coast Tuesday night and Wednesday. The
global models show the precip stretched out Tuesday night from the
coastal waters of northern California all the way to Valdez Alaska--
so unless there is some secondary development along the front from
another shortwave, that front is not too impressive in terms of
pressure gradients and winds. That said, the GFS tries to spin up
some secondary low pressure centers here and there along the front,
so something of that sort could bring gales to the Washington
coastal waters by daybreak Wednesday. 19
.LONG TERM /THURSDAY THROUGH SUNDAY/...Fronts should move through
Western Washington around Thursday night with another Saturday
however even with very similar solutions from the 12z global models,
timing could change. Rain and occasional blustery conditions are a
good bet through the extended period of the forecast.
The parent low pressure center associated with the front that
arrives Thursday evening will likely have a deep low pressure
center. That low might get down below 960mb near 45N/137W
Wed night and the GFS and ECMWF show it tracking to the waters west
of Haida Gwaii where it fills and decays late Thursday. 19
&&
.AVIATION...Southerly flow aloft becoming southwesterly Monday
morning as upper level trough moves southeast of the area. Weakening
front dissipating over interior tonight. Ceilings 1000-2000 feet
with local visibility 3-5sm in light rain. Isolated ceilings below
1000 feet over Kitsap peninsula and near KPAE. Little improvement
Monday morning. Ceilings improving to 3500-4500 feet Monday
afternoon.
KSEA...Ceilings 1000-2000 feet with ceilings below 1000 feet and
visibility 1-3 in light drizzle possible 13z-17z. Ceilings
improving to around 4000 feet Monday afternoon. Light wind. Felton
&&
.MARINE...A frontal system will dissipate over the inland waters
tonight. The weather will become more benign Monday as weak high
pressure influences the area.
An active upper level pattern suggests that additional storm systems
will affect the waters from mid-week onward. The first will move
through Wednesday. Southerly winds will pick up ahead of the
system Tuesday with possible gales over the outer coastal waters
late Tuesday and small craft advisory winds over the remainder of
the coastal waters and the Northern Inland waters into Wednesday.
Another round of small craft advisory winds possible for most of
the waters with the system Thursday. Westerly swell building to
over 10 feet Friday. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 2 AM PDT Monday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until midnight PDT tonight for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
&&
www.weather.gov/seattleIn the hours before
Special weather statement, Oct 17, 5:37 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Seattle WA
537 PM PDT Sun Oct 17 2021
WAZ504-569-180115-
Southwest Interior-West Slopes South Central Cascades and Passes-
537 PM PDT Sun Oct 17 2021
...A strong thunderstorm will impact portions of western Lewis County
through 615 PM PDT...
At 536 PM PDT, Doppler radar was tracking a strong thunderstorm over
Silver Lake, or near Castle Rock, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Centralia, Toledo, Napavine, Winlock and Onalaska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Briefly heavy rainfall is also occurring with this storm and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4639 12292 4676 12294 4676 12255 4639 12257
TIME...MOT...LOC 0036Z 180DEG 27KT 4633 12278
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PullinThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:50 AM PDT | Small Craft Advisory | SEW | 11 days | |
| Oct 18, 2:57 PM PDT | Gale Watch | SEW | 6 hr |
Nearby
Special Weather Statements in Washington, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.